Alert archive / Georgia / Frost Advisories in 2017

Frost Advisory 1, NWS Atlanta, GA

October 25, 20175 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Oct 25, 2017, 3:11 AM EDT for 5 counties in Georgia. It took effect at Oct 26, 2017, 1:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2017, 3:11 AM EDT (07:11 UTC)
In effect from
Oct 26, 2017, 1:00 AM EDT
Expired
Oct 26, 2017, 9:00 AM EDT
In force
8 hr
Issued by
NWS Atlanta, GA

Counties Fannin County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Greer radar (KGSP), 159 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
2033 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

067 
WWUS72 KFFC 250711
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
311 AM EDT Wed Oct 25 2017

GAZ006-008-009-015-016-252200-
/O.NEW.KFFC.FR.Y.0001.171026T0500Z-171026T1300Z/
Fannin-Union-Towns-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
311 AM EDT Wed Oct 25 2017

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY...

The National Weather Service in Peachtree City has issued a Frost
Advisory, which is in effect from 1 AM to 9 AM EDT Thursday.

* Locations...Portions of Northeast Georgia.

* Temperatures...Mid 30s.

* IMPACTS...Frost conditions may damage sensitive vegetation. 
  Take steps now to protect tender plants from the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
3 follow-up statements
908 
WWUS72 KFFC 251836
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
236 PM EDT Wed Oct 25 2017


GAZ006-008-009-015-016-260245-
/O.CON.KFFC.FR.Y.0001.171026T0500Z-171026T1300Z/
Fannin-Union-Towns-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
236 PM EDT Wed Oct 25 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
THURSDAY...

* Locations...Portions of Northeast Georgia.

* Temperatures...Mid 30s.

* IMPACTS...Frost conditions may damage sensitive vegetation. 
  Take steps now to protect tender plants from the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
940 
WWUS72 KFFC 260042
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
842 PM EDT Wed Oct 25 2017

GAZ006-008-009-015-016-261300-
/O.CON.KFFC.FR.Y.0001.171026T0500Z-171026T1300Z/
Fannin-Union-Towns-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
842 PM EDT Wed Oct 25 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
THURSDAY...

* Locations...Portions of Northeast Georgia.

* Temperatures...Mid 30s.

* Impacts...Frost conditions may damage sensitive vegetation. 
  Take steps now to protect tender plants from the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
067 
WWUS72 KFFC 261303
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
903 AM EDT Thu Oct 26 2017

GAZ006-008-009-015-016-261415-
/O.EXP.KFFC.FR.Y.0001.000000T0000Z-171026T1300Z/
Fannin-Union-Towns-Lumpkin-White-
Including the cities of Dahlonega and Cleveland
903 AM EDT Thu Oct 26 2017

...FROST ADVISORY HAS EXPIRED...

The Frost Advisory has expired. Temperatures will continue to
warm, and although frost may remain in shady areas over the next
hour or so, it should be patchy in nature.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 25, 2:27 AM EDT, 44 minutes earlier.

Area forecast discussion, Oct 25, 2:27 AM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
227 AM EDT Wed Oct 25 2017

.PREV DISCUSSION... /Issued 825 PM EDT Tue Oct 24 2017/

UPDATE...
Near term forecast in good shape. Temps tonight near point of
frost so added patchy frost to valley areas of far northeast GA.
If observed trends or new guidance indicate cooler temps will
issue frost advisory for a few counties in far northeast later by
10pm. Otherwise, forecast mostly unchanged.

SNELSON

PREV DISCUSSION... /Issued Issued by National Weather Service BIRMINGHAM AL/

UPDATE...

SHORT TERM /Tonight through Wednesday Night/...

Overall, the forecast for today has been on track. High cirrus
clouds associated with the main trough axis and upper level vort
max have been moving southward across the northern portions of
the area. This has helped keep temperatures generally north and
west of the I-85 corridor 5-10 degrees cooler than our
southeastern counties. As we go through the night, expect
temperatures to drop into the upper 30s to low 40s for much of the
area. We could see some patchy frost in the higher elevations by
the early morning hours Wednesday.

Another cool day in store for Wednesday as the upper trough slides
to our east, allowing the cooler air mass to settle in across GA.
Expect highs to to struggle to reach the 60 degree mark for the
northern half of the state, with higher elevations remaining in
the low 50s.

For the extended forecast, I have tweaked the PoPs for the next
frontal passage this weekend. Overall, keeping the timing similar
even through the latest GFS is running a little faster. Otherwise,
no significant changes to mention from the previous forecast
below.

99

PREV DISCUSSION... /Issued 725 AM EDT Tue Oct 24 2017/

LONG TERM /Wednesday Night through Monday/...

Long term period begins as a tranquil one with high pressure
settling well south in to the gulf allowing for a return flow
although conditions to remain dry initially. The next system for
the area looks slated for the weekend as very strong full latitude
trough moves eastward. The frontal boundary associated with this
system looks to have more moisture associated with it than model
runs indicated this time last night. Enough moisture and lift
present in both the GFS and ECMWF to warrant likely pops for
portions of NW GA.

Will still be monitoring closely the low pressure system
streaming north out of the gulf during this time period as well.
Will be all about the timing but latest runs indicate this will
largely be a non player for us and precip will be limited to that
associated with the front. Other thing to monitor will be the
thunder potential which looks to have increased with the front
based on more dynamics with the trough. Will go ahead and
introduce isolated thunder based on these changes in the models.

Clearing and colder conditions for the remainder of the short term
with mid 30s the rule for morning lows. Already getting our first
look at Halloween evening for the 7 day forecast and looks as of
this writing it will be a slightly chilly one with temps dropping
to around 50 during the evening.

Deese

&&

.AVIATION...
06Z Update...
VFR ceilings with no precipitation or restrictions to VSBYs
expected. W to NW winds wind 10kt or less this morning increasing
into the 10-12kt range with gust to 20kt by 14-15z. Wind speeds
will diminish to 10kt or less by 00-01z Thu.

//ATL Confidence...06Z Update...
High confidence on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          61  40  67  43 /   0   0   0   0
Atlanta         59  43  67  48 /   0   0   0   0
Blairsville     53  34  63  39 /   0   0   0   5
Cartersville    58  38  67  44 /   0   0   0   5
Columbus        63  43  70  48 /   0   0   0   0
Gainesville     57  41  65  45 /   0   0   0   0
Macon           64  40  70  43 /   0   0   0   0
Rome            58  37  67  43 /   0   0   0   5
Peachtree City  60  38  68  43 /   0   0   0   0
Vidalia         67  44  70  47 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Deese
AVIATION...01
Hazardous weather outlook, Oct 24, 9:51 PM EDT, 5 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
951 PM EDT Tue Oct 24 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-260200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
951 PM EDT Tue Oct 24 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated thunderstorms will be possible with the front arriving
late in the week.

In addition...patchy frost may be possible Thursday morning in
the higher elevations of North Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Frost Advisories in Georgia, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.